Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2014, 11:11 PM CDT for Schuyler County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 4, 2014, 12:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:55 PM CDT | TSTM WND DMG | 2 Ne Rushville, IL | 3 TREES BLOWN DOWN ON POKEBERRY RD. ONE FELL ON AN UNOCCUPIED VAN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 11:04 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS53 KILX 040411
SVRILX
ILC169-040500-
/O.NEW.KILX.SV.W.0045.140604T0411Z-140604T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1111 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL MIDNIGHT CDT.
* AT 1107 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF COLMAR TO GOLDEN TO 9 MILES
NORTHWEST OF BEVERLY...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...BROOKLYN...LITTLETON...WEINBERG KING STATE PARK...
HUNTSVILLE...CAMDEN AND RAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY
OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS NORTHEAST MISSOURI AND FAR
WESTERN ILLINOIS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4028 9090 4028 9046 4000 9050 3998 9051
4000 9061 4003 9063 4005 9068 4007 9068
4008 9071 4010 9071 4010 9089 4010 9091
TIME...MOT...LOC 0411Z 276DEG 32KT 4034 9096 4017 9095
3989 9105
HAIL...<.75IN
WIND...60MPH
$$
GEELHART2 follow-up statements
333
WWUS53 KILX 040444
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1144 PM CDT TUE JUN 3 2014
ILC169-040500-
/O.CON.KILX.SV.W.0045.000000T0000Z-140604T0500Z/
SCHUYLER IL-
1144 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCHUYLER
COUNTY UNTIL MIDNIGHT CDT...
AT 1142 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDUSTRY TO 6 MILES WEST OF RUSHVILLE TO 7 MILES
NORTHWEST OF MOUNT STERLING...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSHVILLE AND RAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS ADAMS COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4028 9090 4028 9046 4000 9050 3998 9051
4000 9061 4003 9063 4005 9068 4007 9068
4008 9071 4010 9071 4010 9089 4010 9091
TIME...MOT...LOC 0444Z 276DEG 32KT 4029 9056 4014 9065
4006 9081
HAIL...<.75IN
WIND...60MPH
$$
GEELHART368
WWUS53 KILX 040504
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1204 AM CDT WED JUN 4 2014
ILC169-040514-
/O.EXP.KILX.SV.W.0045.000000T0000Z-140604T0500Z/
SCHUYLER IL-
1204 AM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM.
LAT...LON 4028 9090 4028 9046 4000 9050 3998 9051
4000 9061 4003 9063 4005 9068 4007 9068
4008 9071 4010 9071 4010 9089 4010 9091
TIME...MOT...LOC 0444Z 276DEG 32KT 4029 9056 4014 9065
4006 9081
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:36 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 8:36 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 836 PM CDT Tue Jun 3 2014 .DISCUSSION... ISSUED 835 PM CDT Tue Jun 3 2014 Latest surface map showing frontal boundary roughly extending from Paris to just north of Springfield, before arcing northwest into southern Iowa. Intense convection developed as expected west of the Mississippi River, but has been trending a bit south of east with movement. Greatest focus for severe weather shifting a bit further south, with areas north of I-74 appearing to be less likely for severe weather. Short-range model solutions still struggling with the evolution, but have found the Hop-WRF model closest to the current activity. That model shows the east- southeast trend continuing with the focus more along the I-72 corridor, especially from Springfield westward which is roughly where the latest SPC Day1 moderate risk is located. Will adjust the PoP's in the grids and zones soon to reflect the latest trends. Geelhart && .AVIATION... ISSUED 616 PM CDT Tue Jun 3 2014 Complex forecast scenario due to evolution of strong/severe thunderstorms across IA/MO this evening. Models continue to provide a variety of solutions as to the arrival at the central Illinois TAF sites. Generally have followed the previous TAF trends except for beginning them an hour or two earlier, as the HRRR model brings rain to KPIA as early as 05-06Z. Will need to watch the evolution this evening closely, and see how well the high-resolution models latch onto the trend. May need to update the TAFs again around 03Z. Later in the TAF period, winds become more of a concern. Frontal boundary will be settling southward in the wake of the overnight thunderstorm complex. Southwest winds expected to turn northeast behind the front, and have indicated this as early as 18Z at KPIA/KBMI, but closer to 21-22Z further south. Geelhart && .PREV DISCUSSION... ISSUED 341 PM CDT Tue Jun 3 2014 Main concern is the potential for severe weather overnight and again tomorrow, the timing of the severe weather, and the potential for flash flooding during the event over the area. Models have trended north with the bulk of the pcpn during the overnight and tomorrow morning hours. However, based on the location and orientation of the sfc front, and the expected movement of large MCSs during the overnight hours, am expecting the storms and the resulting heavy rainfall to move southeast into central Illinois late tonight, so the axis of max qpf and severe weather should be south of the model forecasts. Models do continue to differ on the timing of the storms, so timing of the storms through the area is very uncertain. This timing will be highly dependent on the evolution of said storm complex during the late evening hours. SHORT TERM...Tonight through Friday Storms over northeastern Neb will continue to move east-southeast just along and north of the front into eastern Neb later this afternoon and into this evening. Additional storms will likely develop in the same general area around midnight as the low level jet sets up and intensifies ahead of the low press area coming out of eastern CO and into western KS and central Neb. As the complex of storms evolves into a larger MCS structure, the system should begin to move in an east to southeast direction and move across southern Iowa and into west central IL after midnight. Timing is hard to determine because these systems sometimes increase in forward speed as the cold pool behind the system becomes stronger and better defined. Am expecting a bow echo/linear type storm system to move into west central IL shortly after midnight and then move southeast through the area during the overnight and early morning hours. Main threat of severe weather with this system will be damaging winds and speeds could exceed 70mph. If the system is weaker as it moves through the area, the wind damage will probably be in pockets across the area. If the system, however, remains strong and is moving quickly, the damage will likely be more continuous and widespread. Hopefully by sometime later this evening, these details will be more obvious and can be included for a later forecast. In addition to the severe weather potential, there is also a threat of flash flooding. These MCSs can put down a lot of rain in a short period of time. These can lead to flash flooding very easily, especially in urban areas and low water crossings. The axis of the heaviest rain should be along I-74. Most of the rainfall will fall between 06z tonight and 00z tomorrow evening, with the highest amounts being in the 12hr period of 06z-18z. Amounts of 2.5 inches or more can be expected in that general corridor along I-74. A flash flood watch was considered, but there is still enough uncertainty with location and timing of the heaviest rainfall in the models, that decided not to issue one at this time. Later forecast shifts can look at it, plus will make sure heavy rainfall is mentioned in upcoming forecast. As the system moves quickly east, the tail end front will become parallel to the flow, which should end up being somewhere in southeast IL. Additional severe weather and heavy rainfall is possible along this front tomorrow through tomorrow afternoon. Then the front should slide south of the area leaving the rest of the short term period dry...Thur through Fri. Temps will be begin to cool tomorrow as the complex moves through the area. Then the temps will be cooler for Thur and Fri after the front moves south of the area and a high press ridge moves into the Grt Lks region, giving northeast winds. LONG TERM...Friday night through Tuesday Another weather system will move toward the area Fri night and bring more thunderstorms to the area for Sat through Sunday. Models differ on timing and location of the pcpn, so will just keep the chance pops in for most of the period, except for Sat night, when all the models agree that pcpn will be occurring. Dry weather is then expected Sun night through Mon night, before another weather system moves into the area for Tue. Afternoon highs will remain in the 70s through the extended period. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 3:23 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT TUE JUN 3 2014 ILZ027>031-036>038-040>043-047>051-041100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 323 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LARGE COMPLEX OF THUNDERSTORMS CURRENTLY OVER NEBRASKA AND WESTERN IOWA WILL TRACK SOUTHEASTWARD INTO CENTRAL ILLINOIS TONIGHT. THE STORMS WILL ARRIVE IN THE ILLINOIS RIVER VALLEY AROUND MIDNIGHT...THEN WILL SPREAD TO THE INDIANA BORDER TOWARD DAYBREAK. DAMAGING WINDS IN EXCESS OF 70 MPH AND HEAVY RAINFALL WILL BE LIKELY. FLASH FLOODING WILL BE POSSIBLE IN LOW-LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT ORGANIZED CHANCE FOR THUNDERSTORMS IS EXPECTED BY SATURDAY AND SUNDAY. THE THREAT FOR SEVERE STORMS IS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN MIDNIGHT TONIGHT AND 6 AM WEDNESDAY. ILZ044>046-052>057-061>063-066>068-071>073-041100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 323 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A LARGE COMPLEX OF THUNDERSTORMS CURRENTLY OVER NEBRASKA AND WESTERN IOWA WILL TRACK SOUTHEASTWARD INTO CENTRAL ILLINOIS TONIGHT. WHILE THE STORMS MAY TEND TO WEAKEN SOMEWHAT AS THEY REACH EAST-CENTRAL AND SOUTHEAST ILLINOIS TOWARD DAYBREAK...THEY WILL STILL BE CAPABLE OF PRODUCING STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL STRONG TO SEVERE STORMS MAY RE-DEVELOP WEDNESDAY AFTERNOON ALONG THE OUTFLOW BOUNDARY LEFT BEHIND BY THE MORNING CONVECTION. AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR SEVERE WEATHER WILL DEVELOP ALONG AND SOUTH OF I-70...WHERE LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AM AND 9 AM LATE TONIGHT INTO WEDNESDAY MORNING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED WEDNESDAY AFTERNOON AND EVENING. BARNES
In the hours before
Special weather statement, Jun 3, 10:48 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1048 PM CDT TUE JUN 3 2014 ILZ036-040-041-047>051-040500- FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...HAVANA...JACKSONVILLE...SPRINGFIELD 1048 PM CDT TUE JUN 3 2014 ...INTENSE THUNDERSTORMS MOVING INTO WEST CENTRAL ILLINOIS... AT 1045 PM...DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS MOVING INTO WEST CENTRAL ILLINOIS...FROM QUINCY NORTHWARD TO THE IOWA BORDER. THESE STORMS ARE MOVING EAST-SOUTHEAST AT 35 MPH. ON THEIR CURRENT TRAJECTORY...THEY WOULD REACH AREAS AROUND RUSHVILLE AND BEARDSTOWN AROUND MIDNIGHT...JACKSONVILLE AROUND 1230 AM...AND SPRINGFIELD SHORTLY AFTER 1 AM. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS ACROSS NORTHEAST MISSOURI. THEY ALSO HAVE INTENSE CLOUD TO GROUND LIGHTNING...AND WILL BE CAPABLE OF DROPPING 1 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME. IF YOU ARE IN THE PATH OF THESE STORMS...BE SURE TO GET TO A SAFE SHELTER BEFORE THE STORMS ARRIVE. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:14 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 46 min |
| Jun 4, 12:51 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 39 min |
| Jun 4, 1:23 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Menard, Sangamon | 22 min |
| Jun 4, 1:43 AM CDT | Special Weather Statement | ILX | DeWitt, Macon, Piatt | 47 min |
| Jun 4, 1:47 AM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| Jun 4, 1:50 AM CDT | Tornado Warning | ILX | Christian, DeWitt, Macon, Piatt | 25 min |
| Jun 4, 2:11 AM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 19 min |
| Jun 4, 2:23 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 22 min |
| Jun 4, 2:25 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 50 min |
| Jun 4, 2:28 AM CDT | Flash Flood Warning | ILX | Macon, Moultrie, Piatt | 3 hr |
| Jun 4, 2:53 AM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
| Jun 4, 2:58 AM CDT | Flash Flood Warning | ILX | Clark | 3 hr |
| Jun 4, 3:38 AM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 3 hr |
| Jun 4, 4:34 AM CDT | Flash Flood Warning | ILX | Morgan, Scott | 3 hr |
| Jun 4, 5:01 AM CDT | Areal Flood Advisory | ILX | Sangamon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.